Tamilfu User Has Severe Reaction. A 19-year-old British girl treated with Tamiflu has developed Stevens-Johnson syndrome and toxic epidermal necrolysis. The woman, Samantha Millard, was put on life support within 72 hours of taking Tamiflu, and is now blind.
Stevens-Johnson syndrome and toxic epidermal necrolysis are two forms of the skin disease that are often caused by severe reactions to drugs. Stevens-Johnson Syndrome causes blistering of mucous membranes, typically in the mouth, eyes, and vagina, and patchy areas of rash.
Toxic epidermal necrolysis presents with a similar blistering of mucous membranes. However, in addition to blistering, the entire epidermis peels off in sheets from large areas of the body. Both disorders can be life threatening.
According to the Oxford Mail, Millard had taken just three of the 10 Tamiflu tablets
According to the Oxford Mail, Millard had taken just three of the 10 Tamiflu tablets when she had a severe reaction to them, starting with a red rash that developed into blisters. Her body was covered in blisters, including her scalp, mouth, lungs and throat, which were so severe her long hair had to be shaved off.
According to the Oxford Mail, Millard spent a month in hospitals in Oxford and London because of her reaction to Tamiflu. She had taken Tamiflu on the advise of Britain’s NHS helpline, who said Mallard had Swine flu. Gut her mother, who contacted the helpline, said she was not warned of any possible side effects that could occur with Tamiflu. What’s worse, it now turns out that Millard never had the H1N1 virus.
Doctors have warned Millard it will take up to two years for her body to recover, and its uncertain whether she will ever see again.
For now, Millard must use eye-drops every hour as well as a special cream to protect her skin from infection. Now, when she leaves the house, she must wear sunglasses and a hat, the Oxford Mail said.